# SDR 2006FA0000387

- Difficulty date: March 28, 2006
- Submitted: April 21, 2006
- Operation: General aviation
- Aircraft: N208JH
- Make and model: Cessna 208B
- Aircraft serial: 208B1144
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Deice System
- Part number: 260148830
- Condition: Leaking
- Location: Windshield
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WATER LEAKS AROUND/THROUGH EDGE SEAL OF WINDSHIELD DE-ICE HOT PLATE AND OBSTRUCTS FORWARD VIEW OF PILOT.  THIS WATER FREEZES BETWEEN THE HOT PLATE AND THE WINDSHIELD.  IN RAIN CONDITIONS WITH TEMPERATURE ABOVE FREEZING WATER ACCUMULATES AND FILLS 4 TO 5 INCHES OF THE LOWER PORTION OF THE HOT PLATE.  THIS WATER FLOATS AROUND THE IN THE LAYER BETWEEN THE HOT PLATE AND THE WINDSHIELD MAKING LANDING THE AC VERY DANGEROUS FROM THE PILOTS SEAT.  IN TEMPERATURES BELOW FREEZING THIS WATER FREEZES AND COMPLETELY BLOCKS THE PILOTS FORWARD VIEW.  THIS IS THE SECOND HOT PLATE TRIED ON THIS NEW AIRCRAFT WITH TWO DIFFERENT EDGE SEAL CONFIGURATIONS.  THE WINDSHIELD DEICE HOT PLATE HAS BEEN REMOVED FROM THIS AC FOR SAFETY.
